MAUDE Adverse Event Report: GEOMED MEDIZIN-TECHNIK GMBH & CO. KG GOLD-GRIP WIRE CUTTER UP-ANGLED

GEOMED MEDIZIN-TECHNIK GMBH & CO. KG GOLD-GRIP WIRE CUTTER UP-ANGLED
Model Number 275-525
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for inspection and the cause of the problem could not be established.Review of the device history record revealed no issues during manufacturing and confirmed that the device conformed to specifications at time of release.Review of device complaint history from 2016 to 2021 identified a single additional case of broken tc inserts among a total of more than 2,700 wire cutters placed in commercial distribution during the aforementioned period.
 
Event or Problem Description
A customer reported that the jaw of the wire cutter broke during an unspecified procedure and the fragments fell into the patient's body.There was a delay in surgery to find the fragments.All the broken pieces were removed and the surgery went well.The event occurred before (b)(6) 2021; the exact date is unknown.The doctors monitored the patient's condition post-surgery in case small invisible pieces remained in the body, potentially causing inflammation or other problems.Additional information was requested, but has not been forthcoming.

Brand Name
GOLD-GRIP WIRE CUTTER UP-ANGLED
Common Device Name
WIRE CUTTER
Manufacturer (Section D)
GEOMED MEDIZIN-TECHNIK GMBH & CO. KG
ludwigstaler strasse 27
tuttlingen, 78532
GM  78532
MDR Report Key11878505
Report Number8010168-2021-00001
Device Sequence Number17062462
Product Code HXZ
UDI-Device Identifier10381780385110
UDI-Public(01)10381780385110
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number275-525
Device Catalogue Number275515 / OL 505-22-01
Device Lot NumberAA1903
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2021
Initial Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;